• Robert G May Robert G May
    August 04, 2008
    Can you take Diovan and have grapefruit or grapefruit juice
    Robert G May Robert G May
    August 04, 2008

FROM OUR EXPERTS

  • Neil MD
    Health Pro
    August 05, 2008
    Neil MD
    Health Pro
    August 04, 2008

    Hello Robert G May,

     

    Grapefruit and grapefruit juice interactions with prescribed medications are important to look for, especially if you eat a fair number per week.

     

    These interactions occur because grapefruit contains chemicals that interfere with the way your liver metabolizes (or breaks down) drugs.

     

    Diovan, or valsaartan, has a theoretical interaction with grapefruits.  It has been suggested that eating grapefruits can decrease the anti-hypertensive (or, blood pressure lowing) effects of your medication.

     

    I would suggest being moderate in your grapefruit ingestion, but certainly, you can enjoy these great citrus fruits.  As always, be sure to follow with your doctor regularly about your blood pressure control!

     

    To your health,

    Neil MD


FROM OUR COMMUNITY

  • Lucy October 19, 2009
    Lucy
    August 04, 2008

    Can I take 40mg of Diovan and have grapefruit or grapefruit juice that day?

    READ MORE
  • robby February 16, 2009
    robby
    August 04, 2008

    yes

    READ MORE
  • Bret June 10, 2009
    Bret
    August 04, 2008

    I started drinking Grapefruit cocktail once a day sometimes as little as every other day, just loved the taste of it.  I noticed my BP going up and was not sure why, and even taking more diovan than prescribed did not help.  I thought maybe it was the juice, so stopped drinking it altoghether and slowly day by day my BP came back down.  After a week its back to normal and I am taking my normal dose of diovan.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.